In hundreds of cases I have told patients after a glance into their eyes that they were suffering from chronic indigestion, malassimi-lation and malnutrition caused by drug-treated typhoid fever; and every time the records in the eyes were confirmed by the history of the patient.

In such cases the outer rim of the iris shows a wreath of whitish or drug-colored circular flakes. I have named this wreath "the typhoid rosary." It corresponds to the lymphatic and other absorbent vessels in the intestines, and appears in the iris of the eye when these structures have been injured or atrophied by drug, ice or surgical treatment. Wherever this has been done, the venous and lymphatic vessels in the intestines do not absorb the food materials and these pass through the digestive tract and out of the body without being properly digested and assimilated.

During the destructive stages of typhoid fever, the intestines become denuded by the sloughing of their membranous linings. These sloughed membranes give the stools of the typhoid fever patient their peculiar pea soup appearance. In a similar manner the lymphatic, venous and glandular structures which constitute the absorbent vessels of the intestines atrophy and slough away.

If the inflammatory processes are allowed to run their normal course under natural methods of treatment through the stages of Destruction, Absorption and Reconstruction, Nature will rebuild the membranous and glandular structures of the intestinal canal perfectly, convalescence will be rapid and the patient will enjoy better health than before he contracted the disease.

If, however, through injudicious feeding or the administration of quinine, mercury, purging salts, opiates or other destructive agents, Nature's processes are interfered with, prematurely checked and suppressed, then the sloughed membranes and absorbent vessels are not reconstructed, and the intestinal tract is left in a denuded and atrophied condition.

Such a patient may arise from his bed thinking that he is cured; but unless he is afterward treated by natural methods, he will never make a full recovery. It will take him, perhaps, months or years to die a gradual, miserable death through malassimilation and malnutrition, which usually end in some form of wasting disease, such as pernicious anemia or tuberculosis. If he does not actually die from the effects of the wrongly treated typhoid fever, he will be troubled all his life with intestinal indigestion, constipation, malassimilation and the accompanying nervous disorders.